MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Renal Failure (2041)
Date of Event 02/13/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that an (b)(6) male patient died five days after placement of a zenith flex with spiral-z technology aaa endovascular graft iliac leg graft.During the index procedure on (b)(6) 2022, the patient received two zenith iliac leg grafts, a proximal fenestrated body graft, and a distal fenestrated body graft.The patient developed renal failure and abdominal pain, but refused to pursue dialysis.The patient died several days later on (b)(6) 2022.It is currently unclear if the zenith iliac leg grafts caused or contributed to the patient death.Additional information regarding the cause of death, procedure details, planning and sizing information, and pre-existing conditions has been requested but is currently unavailable.This report captures one zenith iliac leg graft.The other zenith iliac leg graft involved in this event is also captured under patient identifier (b)(6).
 
Additional Manufacturer Narrative
The zenith proximal fenestrated body graft and the zenith distal fenestrated body graft involved in this event are manufactured by william cook (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Correction: additional information was received on 06jun2022.The customer confirmed the reported issue of renal failure and subsequent death were not related to either of the implanted zsle leg grafts.There is no indication that the zsle leg grafts caused or contributed to the patient death.Therefore, this event no longer meets the definition of a complaint under fda 21 part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction as there is no indication of a zsle leg graft malfunction leading to an ae.No further reports under manufacturer report number 1820334-2022-00696 will be submitted.
 
Event or Problem Description
Additional information was received on 06jun2022.The customer confirmed the reported issue of renal failure and subsequent death were not related to either of the implanted zsle leg grafts.There is no indication that the zsle leg grafts caused or contributed to the patient death.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14323212
Report Number1820334-2022-00696
Device Sequence Number5269836
Product Code MIH
UDI-Device Identifier10827002552323
UDI-Public(01)10827002552323(17)220823(10)9962451
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2022
Device Model NumberN/A
Device Catalogue NumberZSLE-13-74-ZT
Device Lot Number9962451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer06/06/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZFEN-D-12-28-76-C.; ZFEN-P-2-34-122-R.; ZSLE-16-90-ZT.
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexMale